Improved discrete definition of quadratic time-frequency distributions

O' Toole, John M., Mesbah, Mostefa and Boashash, Boualem (2010) Improved discrete definition of quadratic time-frequency distributions. IEEE Transactions on Signal Processing, 58 2: 906-911. doi:10.1109/TSP.2009.2031287

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads Computer code Click to show the corresponding preview/stream application/zip 29.25KB 5
dtfd_IEEE_version.pdf Full text from publisher application/pdf 390.86KB 73

Author O' Toole, John M.
Mesbah, Mostefa
Boashash, Boualem
Title Improved discrete definition of quadratic time-frequency distributions
Journal name IEEE Transactions on Signal Processing   Check publisher's open access policy
ISSN 1053-587X
Publication date 2010-02
Year available 2009
Sub-type Article (original research)
DOI 10.1109/TSP.2009.2031287
Volume 58
Issue 2
Start page 906
End page 911
Total pages 6
Place of publication New York, NY, United States
Publisher IEEE
Collection year 2011
Language eng
Subject 0906 Electrical and Electronic Engineering
1005 Communications Technologies
Abstract Computation of a time-frequency distribution (TFD) requires a discrete version of the continuous distribution. This discrete TFD (DTFD) should be free from aliasing and conserve all the important mathematical properties of the continuous distribution. Existing DTFD definitions, however, poorly approximate this ideal. One popular definition, the generalized DTFD (GDTFD), is alias free but does not retain all the desirable properties from the continuous distribution. Another definition, the so-called alias-free GDTFD (AF-GDTFD), retains most properties yet is not always alias free. We propose a new DTFD definition, based on the GDTFD, that retains all desirable properties and is always alias free. © 2010 IEEE
Keyword Antialiasing
Discrete Fourier transforms
Discrete transforms
Time-frequency analysis
Wigner distributions
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Online date of publication: 01 September 2009. Article number: 5229150. (c) 2010 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other users, including reprinting/ republishing this material for advertising or promotional purposes, creating new collective works for resale or redistribution to servers or lists, or reuse of any copyrighted components of this work in other works.

Document type: Journal Article
Sub-type: Article (original research)
Collections: UQ Centre for Clinical Research Publications
Official 2011 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 6 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 7 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 31 Jan 2010, 00:03:48 EST